Alert archive / Idaho / Flash Flood Warnings in 1997
Flash Flood Warning 11, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 24, 1997, 2:30 PM MDT for Oneida County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 1997, 2:30 PM MDT (20:30 UTC)
- Expired
- Jul 24, 1997, 3:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Oneida County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 242030 FFWPIH IDC071-242115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 230 PM MDT THU JUL 24 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 315 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...EASTERN ONEIDA COUNTY AT 225 PM DOPPLER RADAR ESTIMATED NEARLY 2 INCHES OF RAINFAIL FROM STRONG THUNDERSTORMS IN EASTERN ONEIDA COUNTY EAST OF MALAD AND I-15. ADDITIONAL STORMS ARE DEVELOPING IN THIS AREA AND ARE EXPECTED TO MOVE OVER THE SAME AREA. ADDITIONAL RAINFALL IN THIS AREA WILL LIKELY PRODUCE QUICK RUNOFF. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:10 PM MDT, 20 minutes earlier.
Area forecast discussion, Jul 24, 2:10 PM MDT, 20 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 210 PM MDT THU JUL 24 1997 KSFX INDICATED SCATTERED THUNDERSTORMS DEVELOPING OVER THE HIGHLANDS ZONES THIS AFTERNOON. SATELLITE LOOPS SHOW MID AND HIGH LEVEL CLOUD DECK OVER SOUTHERN IDAHO HAS BROKEN UP ALLOWING GOOD INSOLATION FOR THE SCATTERED THUNDERSTORMS TO DEVELOP. BROAD TROUGH OVER IDAHO WILL REMAIN OVER EASTERN IDAHO AND DEEPEN SLIGHTLY OVER THE NEXT FEW DAYS. THIS WILL SLOWLY BREAK UP THE DEFORMATION ZONE BY SATURDAY. HOWEVER LOW LEVEL MOISTURE TO REMAIN QUITE HIGH THROUGH THE FORECAST PERIOD AS NO STRONG FLOW IS EXPECTED TO PUSH MOISTURE OUT. THUS WILL INCLUDE ISOLATED AFTERNOON AND EVENING THUNDERSTORMS FOR FRIDAY AND SATURDAY. TEMPERATURES ARE EXPECTED TO REMAIN BELOW SEASONAL LEVELS DUE TO UPPER LEVEL TROUGH OVER THE FORECAST AREA. JEH IDA BU 055/083 051/083 051 09211 PIH BU 058/084 053/084 052 09211
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:25 PM MDT | Flash Flood Warning | PIH | Oneida | 50 min |
| Jul 24, 1:40 PM MDT | Flash Flood Warning | PIH | Teton | 65 min |
| Jul 24, 2:00 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Power | 45 min |
| Jul 24, 2:55 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 65 min |
| Jul 24, 3:28 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 47 min |
| Jul 24, 3:49 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 41 min |
Nearby
Flash Flood Warnings in Idaho, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.